|Year : 2020 | Volume
| Issue : 11 | Page : 2533
Posterior subtenon injection of triamcinolone acetate in subhyaloid space: A rare complication
CK Minija1, Nidhi Dubey1, Mahesh P Shanmugam2, Devashish Dubey2
1 Department of Uvea and Medical Retina, Sankara Eye Hospital, Bengaluru, Karnataka, India
2 Department of Vitreoretina Services, Sankara Eye Hospital, Bengaluru, Karnataka, India
|Date of Web Publication||26-Oct-2020|
Dr. C K Minija
Uvea and Medical Retina Services, Sankara Eye Hospital, Varthur Rd, Kundalahalli Gate, Bengaluru - 560 037, Bangalore, Karnataka
Source of Support: None, Conflict of Interest: None
|How to cite this article:|
Minija C K, Dubey N, Shanmugam MP, Dubey D. Posterior subtenon injection of triamcinolone acetate in subhyaloid space: A rare complication. Indian J Ophthalmol 2020;68:2533
|How to cite this URL:|
Minija C K, Dubey N, Shanmugam MP, Dubey D. Posterior subtenon injection of triamcinolone acetate in subhyaloid space: A rare complication. Indian J Ophthalmol [serial online] 2020 [cited 2020 Nov 24];68:2533. Available from: https://www.ijo.in/text.asp?2020/68/11/2533/299017
A 48-year-old female presented with complaints of decreased vision in the left eye with best-corrected visual acuity 20/20 in the right eye and 20/400 in the left eye. She underwent posterior subtenon (PST) injection of triamcinolone elsewhere. On examination, the left eye showed anterior chamber cells 1+ and flare. Fundus examination of the left eye showed vitreous cells 1+, disc hyperemic, and yellowish deposit on the retina in posterior pole with a retinal break along the superotemporal arcade [Figure 1]a, [Figure 1]b, [Figure 1]c. Further, it was diagnosed as an inadvertent injection of triamcinolone into the vitreous cavity with a retinal break. Laser photocoagulation was done to the retinal break and after a month absorption of the triamcinolone crystal [Figure 1]d with a vision of 20/20, N6 was observed.
|Figure 1: (a) yellowish deposits on the posterior pole of the retina, (b) site of a retinal break, (c) Optical coherence tomography (OCT) image showing hyperreflective echoes subhyaloid with backscattering suggestive of pre retinal. (d) Absorption of triamcinolone crystals|
Click here to view
Scleral perforation and orbital abscess have been reported., However, inadvertent injection of triamcinolone into subhyaloid space has not been reported so far.
Declaration of patient consent
The authors certify that they have obtained all appropriate patient consent forms. In the form the patient(s) has/have given his/her/their consent for his/her/their images and other clinical information to be reported in the journal. The patients understand that their names and initials will not be published and due efforts will be made to conceal their identity, but anonymity cannot be guaranteed.
Financial support and sponsorship
Conflicts of interest
There are no conflicts of interest.
| References|| |
Todokoro D, Hoshino J, Yo A, Makimura K, Hirato J, Akiyama H. Scedosporium apiospermum infectious scleritis following posterior subtenon triamcinolone acetonide injection: A case report and literature review. BMC Ophthal 2018;18:40.
Sukhija J, Dogra MR, Ram J, Ichhpujani P, Gupta A, et al
. Acute orbital abcess complicating deep posterior subtenon triamcinolone injection. Indian J Ophthalmol 2008;56:246-7.
] [Full text]